Hail, Marion
- When
- May 10, 7:25 PM CST
- Where
- Marion County, Alma
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.717, -88.917
The County Sheriff reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 10, 4:00 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT SAT MAY 10 2003
DLYD DISC DUE TO WX. LAST HURRAH FOR SVR WX FOR A FEW DAYS WL BE
THIS EVNG AS STG S/W ALFT AND ITS ASSOC SPEED MAX AND A DRYLN AT THE
SFC INTERACTS WITH MOIST UNSTABLE AMS ACRS MO AND IL.
DRYLN AND CDFNT...WHICH IS TRAILING JUST BHND IT...WL MERGE ERL THIS
EVNG OVR WRN MO AND THEN THIS FEATURE WL TRACK RPDLY EWD THRU
FA...CLRG STL AREA BFR 06Z AND CLEARING RMNDR OF FA IN IL SHORTLY
AFT 06Z.
COOLER AND DRIER AIR WL THEN PUSH IN BHND WOUND-UP SFC LO TRACKING
TO THE N. LEANED TWDS WRMR FWC TEMPS...ESP NRN HALF...DUE TO CLDNSS
BLDG IN AND WELL MIXED LWR AMS.
MUCH COOLER TEMPS WL THEN PREVAIL FOR NXT COUPLE DAYS. SC CLD
SHIELD WL DOMINATE NRN HALF OF FA ON SUN. SFC WNDS WL BE RATHER STG
AND MENTIONED HIR GUSTS PSBL. WELL MECH MIXED LWR AMS WL PROVIDE DP
MIXING LYR DESPITE NWLY SFC WNDS/ASSOC CAA/CLDNSS...AND GUIDANCE
TEMPS LOOKED OK.
WNDS WL GRAD SUBSIDE OVR NXT 24HRS HDG INTO SUN NGT/MON...WITH RDG
FINALY BLDG IN ON MON NGT. NO PROBLEM WITH GUIDANCE MINS.
HOWEVER...WENT WITH MAV/MET BLEND ON MON MAX TEMPS AS FWC LOOKED TO
WRM.
ON EXTDD PD...KEPT PCPN CHCS THE SAME...AS FULLY AGREED WITH NCEP
THINKING THAT 00Z GFS/MRF WAS TOO STG AND AGGRESSIVE IN BRINGING IN
CLOSED UPR LO INTO MID MS VLY ON WED. INSTEAD FLWD MORE PROGRESSIVE
ECMWF AND THE TRENDING MORE PROGRESSIVE 12Z GFS/MRF...WHICH HAS PCPN
CHCS ON WED/THU. ANOTR SRN STRM S/W MAY IMPACT FA ON SAT...BUT HAVE
PLENTY OF TIME TO WATCH THIS...AND FOR NOW LOOKS TO PASS MOSTLY TO
OUR S. HAVE LEFT SAT FCST DRY ATTM.
.STL...FLOOD WATCH ENTIRE CWA TNGT.
TORNADO WATCH #338 TIL 00Z NE AND CNTRL MO
TORNADO WATCH #342 TIL 02Z SE MO AND FAR SRN IL
TESILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CDT SAT MAY 10 2003 ...SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES EXPECTED THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR THE ENTIRE REGION INCLUDING QUINCY...HANNIBAL...JEFFERSON CITY... COLUMBIA...THE ST LOUIS METRO AREA...CARLINVILLE...CENTRALIA... SALEM...CHESTER AND FARMINGTON. THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION THROUGH THIS AFTERNOON...WITH THE CONTINUED POTENTIAL THAT THESE STORMS COULD BECOME SEVERE. THE GREATEST RISK FOR SEVERE WEATHER WILL OCCUR AS A COLD FRONT MOVES THROUGH CENTRAL MISSOURI THIS AFTERNOON AS WELL AS EASTERN MISSOURI AND ADJACENT PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS THIS EVENING. THIS IS A PARTICULARLY DANGEROUS SITUATION WITH THE POTENTIAL THAT A FEW OF THESE SUPERCELL THUNDERSTORMS WILL PRODUCE LARGE AND DAMAGING TORNADOES...HAIL LARGER THAN BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 70 MPH. IN ADDITION...THE ENTIRE AREA REMAINS UNDER A FLOOD WATCH THROUGH TONIGHT. REMAIN ALERT AND STAY TUNED TO NOAA WEATHER RADIO AS WELL AS COMMERCIAL RADIO AND TELEVISION STATIONS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER A REST SUNDAY THROUGH TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY AS THE NEXT STORM SYSTEM MOVES INTO THE MIDWEST. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS HAVE BEEN GREATLY APPRECIATED DURING THE PAST WEEK. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 5E LAKENAN MO WIND DAMAGE
05/10/03 SHELBY TREES ONE FOOT ACROSS
SNAPPED...POWERLINE POLES
SNAPPED...WOOD STRUCTURE
WITH METAL SIDING TOTALLY
DESTROYED. REPORTED BY
AMATEUR RADIO OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 3N LIBERTY IL TORNADO
05/10/03 ADAMS DEBRIS REPORTED. REPORTED
BY SEVERE WEATHER
SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 3NW KELLERVILLE IL TORNADO
05/10/03 ADAMS REPORTED BY SEVERE
WEATHER SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
752 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM CANTON MO WIND DAMAGE
05/10/03 LEWIS COUNTY MARKET GROCERY
STORE COMPLETELY
DESTROYED AND CULVER
STOCKTON COLLEGE
SUSTAINED DAMAGE TO
BUILDINGS. PUBLIC REPORT.
0740 PM 2S CLAYTON IL TORNADO
05/10/03 ADAMS REPORTED BY ADAMS COUNTY
EMERGENCY MANAGEMENT
AGENCY.
0745 PM 1SW MOUND STATION IL TORNADO
05/10/03 BROWN REPORTED BY BROWN COUNTY
SHERIFFS DEPARTMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 4W MT STERLING IL TORNADO
05/10/03 BROWN REPORTED BY ILLINOIS
STATE POLICE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 5W ST. ROSE IL WIND DAMAGE
05/10/03 CLINTON TWO 6 INCH LIMBS DOWNED
FROM TREE. REPORTED BY
SEVERE WEATHER SPOTTERS.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
The County Sheriff reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358433.